Hail, Osage
- When
- May 9, 1:47 AM CST
- Where
- Osage County, 2 mi W of Hulah
- Measured
- 0.88 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 36.933, -96.067
7 thunderstorm wind, 5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 9, 1:39 AM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 239 AM CDT TUE MAY 9 2006 .DISCUSSION... SHORT-TERM FORECAST PROBLEMS INCLUDE EVOLUTION OF ONGOING CONVECTION AND IMPACT ON POTENTIAL SEVERE WEATHER LATER TODAY. NEW CONVECTION HAS DEVELOPED ALONG THE KS-OK BORDER OVER THE PAST FEW HOURS...ALONG THE NOSE OF A SWLY 40-50KT 850MB JET. ADDITIONAL STRONG TO SEVERE STORMS CONTINUE FARTHER NW INTO SWRN KS...AND IS GRADUALLY DEVELOPING SEWD. WOULD EXPECT SEVERAL CLUSTERS OF STORMS TO EVENTUALLY SLIDE INTO NE OK OVER THE NEXT FEW HOURS...AND POSSIBLY INTO NW AR SHORTLY AFTER DAYBREAK. 00Z NAM/WRF APPEAR TO HAVE A REASONABLE HANDLE ON THIS...WITH ACTIVITY LAYING AN OUTFLOW BOUNDARY SOMEWHERE ACROSS NE OK/NW AR LATER THIS MORNING. SURFACE DEWPOINTS ARE CURRENTLY RUNNING IN THE LOWER/MID 60S...AND EXPECT THESE TO RISE TO AROUND 70 (POSSIBLY LOWER 70S) BY EARLY AFTERNOON AS SLY FLOW INCREASES. STRONG HEATING COMBINED WITH THE MOIST AIRMASS WILL RESULT IN A VERY UNSTABLE AIRMASS BY AFTERNOON...WITH NAM SUGGESTING SBCAPES AROUND 4000 J/KG. SHOULD SEE ADDITIONAL THUNDERSTORM DEVELOPMENT AGAIN BY THE AFTERNOON...ALONG ANY EXISTING OUTFLOW BOUNDARY(S) OR ALONG COLD FRONT THAT WILL BE PUSHING INTO NE OK. GIVEN THE STRONG WIND FIELDS ALOFT (WLY H5 FLOW AROUND 50 KNOTS) AND MORE THAN GENEROUS INSTABILITY...SEVERE WEATHER APPEARS LIKELY. THERE WILL BE A TORNADO THREAT AS WELL...PARTICULARLY NEAR ANY OUTFLOW BOUNDARY WHICH COULD LOCALLY BACK THE LOW-LEVEL FLOW. GIVEN THE UNCERTAINTIES WITH THE MESOSCALE FEATURES...PLAN ON BROADBRUSHING HIGH CHANCE POPS FOR ALL LOCATIONS THIS AFTERNOON. CONFIDENCE IS RATHER LOW CONCERNING THUNDERSTORM CHANCES INTO THIS EVENING AND OVERNIGHT. NAM EVENTUALLY DEVELOPS A LARGE BAND OF THUNDERSTORMS AND PUSHES IT TO THE ARKLATEX AROUND MIDNIGHT. GFS/WRF BOTH DEVELOP UPSLOPE CONVECTION WELL WEST OF OUR AREA...AND SUGGEST ANOTHER MCS OVERNIGHT. AGAIN...HAVE CHOSEN TO FOLLOW A BROADBRUSH APPROACH...AND WILL KEEP AT LEAST CHANCE POPS IN FOR THE OVERNIGHT PERIOD AND INTO EARLY WEDNESDAY. NOT MANY CHANGES MADE BEYOND WEDNESDAY. SURFACE HIGH PRESSURE WILL REMAIN IN CONTROL...WITH SEASONALLY COOL NIGHTS AND AFTERNOON TEMPS IN THE 70S. WARMUP ENSUES BY LATE WEEK...WITH THUNDERSTORM CHANCES RETURNING FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TUL 82 59 76 48 / 50 60 30 10 FSM 87 65 77 48 / 50 60 40 10 MLC 89 65 77 48 / 50 60 40 10 BVO 79 60 73 41 / 60 60 20 10 FYV 79 60 72 42 / 60 60 40 10 BYV 78 61 71 43 / 70 60 40 10 MKO 83 62 74 46 / 50 60 30 10 MIO 78 58 72 43 / 70 60 30 10 F10 83 62 74 47 / 50 60 30 10 HHW 90 70 82 55 / 50 60 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 10 LONG TERM FORECASTER ID= 18
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
125 AM CDT TUE MAY 9 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
125 AM CDT TUE MAY 9 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...AFTER 2 AM.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
A LARGE THUNDERSTORM COMPLEX CURRENTLY ACROSS CENTRAL AND SOUTHERN
KANSAS WILL CONTINUE OVERNIGHT...AND DEVELOP SOUTHEASTWARD DURING
THE EARLY MORNING HOURS. THIS MOTION WOULD IMPACT NORTHEAST
OKLAHOMA AFTER 2 AM...WITH A RISK OF NICKEL SIZE HAIL AND WINDS TO
65 MPH WITH THE STRONGEST STORMS. THE THUNDERSTORM COMPLEX WILL
LIKELY CONTINUE INTO THE DAYLIGHT HOURS ON TUESDAY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 AM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM...HEAVY RAIN POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
ADDITIONAL THUNDERSTORMS WITH A LIKELIHOOD OF SIGNIFICANT SEVERE
WEATHER ARE FORECAST TO DEVELOP ACROSS PORTIONS OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS TUESDAY AFTERNOON. THE OVERALL SEVERE THREAT
WILL LIKELY DEPEND ON THE EVOLUTION OF THE MORNING THUNDERSTORM
COMPLEX...INCLUDING THE LOCATION OF ANY RESIDUAL OUTFLOW BOUNDARIES.
IN ADDITION TO THE SEVERE THREAT...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH LOCALIZED FLOODING...ESPECIALLY WHERE THUNDERSTORMS
REDEVELOP OVER THE SAME LOCATIONS FOR AN EXTENDED PERIOD OF TIME.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
SEVERE WEATHER...SOME SIGNIFICANT...IS LIKELY ON TUESDAY. CHECK ALL
COMMUNICATIONS AND BE ALERT FOR FREQUENT WEATHER UPDATES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
209 AM CDT TUE MAY 9 2006
OKZ054-090800-
OSAGE OK-
209 AM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 209 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTH OF FORAKER...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FORAKER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Tulsa radar (KINX), 96 km away, was scanning. The volume nearest the first event began at 07:49 UTC.
7 thunderstorm wind, 5 hail. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew down large trees.
Thunderstorm winds estimated at 70 miles an hour blew trees down. The trees blocked a road.
A large tree was blown down onto a car.
Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines.
Thunderstorm winds estimated at 70 miles an hour uprooted a tree.
Thunderstorm winds estimated at 70 miles an hour blew down trees near Lake Eucha.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509259, 5509260, 5509261, 5509262, 5509263, 5509264, 5509265, 5509266, 5509267, 5509268, 5509269, 5509270.